MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25E
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: ccp.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the caipox device involved was damaged.The event occurred out of the box.The event did not result in a delay in the surgical procedure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual and magnifying inspections of the actual sample found a crack was found in the connecting part between the female connector and tubing on the sampling line connected to the oxygenator blood outlet port.The surface of female connector had some marks, and the female connector was also found to have cracks.Leak test of the actual sample found the colored saline solution was flowed into the actual sample by a head.As a result, leakage was found from the crack.X-ray fluoroscopic inspection of the actual female connector found that the tube inside the female connector was also found to have cracks.Simulation test: an impact load was applied to the female connector of current product.As a result, it was found that a crack similar to the actual sample appeared.X-ray fluoroscopic inspection of the cracked sample was performed.It was found that the crack similar to the actual sample was simulated on the tube inside the female connector.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, it was confirmed that a crack was found in the connecting part between the female connector and tubing on the sampling line.As a possible cause of the crack on the tube, it was inferred that some impact load was applied to the female connector that exceeding the limit strength of product.However, from the condition of actual sample, it was not possible to clarify exactly when the crack occurred.The instructions for use (ifu) (capiox fx25) has the following cautions: "do not use if the package or device is damaged (e.G., cracked) or any of the port caps are off." "if the product is dropped during set-up, do not use it.Replace with another device.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to sections d1: brand name, d4: model number, d4: catalog number, d4: lot number, d4: expiration date, d4: udi, and h4: device manufacture date.The udi was updated to match the correct format.Due to internal review, a correction was made to section d3.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18399246
Report Number9681834-2023-00268
Device Sequence Number14146572
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public(01)04987350701060(17)251031(10)221114
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Model NumberCX*FX25E
Device Catalogue NumberN/A
Device Lot Number221114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/10/2024
08/08/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/25/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown